Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

On the Evaluation of Intertemporal Lotteries

Stephen C. Hora and Larry M. Austin
Operations Research
Vol. 31, No. 4 (Jul. - Aug., 1983), pp. 779-782
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/170790
Page Count: 4
  • Download ($30.00)
  • Cite this Item
On the Evaluation of Intertemporal Lotteries
Preview not available

Abstract

We consider the evaluation of intertemporal lotteries using two tools: a single univariate utility function and a set of discount coefficients. If each of the lotteries consists of a single stochastic return to be received in a future period, then these tools are sufficient only if the utility function exhibits constant proportional risk aversion. Further, if the lotteries involve returns in more than one time period, we demonstrate that the tools are sufficient if, and only if, the utility function is linear.

Page Thumbnails

  • Thumbnail: Page 
779
    779
  • Thumbnail: Page 
780
    780
  • Thumbnail: Page 
781
    781
  • Thumbnail: Page 
782
    782